MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG40008UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 07/06/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug-eluting stent, the stent was damaged by another device.The lesion being treated was moderately tortuous and moderately calcified located in the ostium of the left main (lm) coronary artery.The stent was placed and successfully deployed in the lm.Another stent was then placed in the left anterior descending a rtery(lad).Another stent was placed in the ramus using a non-medtronic guidewire.When it was attempted to retrieve the guidewire, it locked up with the deployed stent in the lm.The guidewire was pulled and the stent was expanded and removed from the patient stuck to the guidewire.The stent did not pass through a previously deployed stent.No resistance was encountered when advancing the device and no excessive force was used during delivery.The stent was inspected prior to use and negative prep was performed with no issues.The patient died the following day.The physician assessed that the death was related to gastrointestinal (gi) bleed and was not due to the issues encountered with the stent.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: another 4.00x08mm onyx frontier stent was then placed in the left anterior descending artery(lad) with no issues noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the stent was returned for evaluation.The returned stent was found to be deformed, with stretched stent wraps.Additionally, a section of the guidewire, including its stretched coils, was wrapped around the deformed stent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22662798
Report Number9612164-2025-03707
Device Sequence Number3677724
Product Code NIQ
UDI-Device Identifier00763000511630
UDI-Public(01)00763000511630(17)270602(10)0012297946(20)01
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG40008UX
Device Catalogue NumberONYXNG40008UX
Device Lot Number0012297946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2025
Supplement Date Received by Manufacturer08/05/2025
09/10/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/29/2025
09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown
Patient Weight77 KG